# SDR CA971112009

- Difficulty date: November 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Housing Assy
- Part number: 4531603
- Condition: Cracked
- Location: Nlg
- Part time: 10,594 hours
- Component: 5521402
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IMPROPER TOWING AND TAXIING HAS CONTRIBUTED TO THE FAILURE OF THE NOSE LANDING ASSY HOUSING.  TURNING RIGHT, HOUSING IS WEAKER IN DESIGN AND AFTER CRACKING COLLAR SLIPS UNDER STOPS, FORCES IT OUT, THEN THE STEERING MECHANISM ACTS AS A LIMITER.  IN THIS CASE, BOLTS 401268 (AN3H-10A) AND 400743 (AN25-38) HAVEBEEN FOUND BENT.  ONE BOLT AN3H-10A NEARLY SHEARED AND TWO AN3-7A BOLTS RETAINING STEER ARM TO CYLINDER SHOWED SIGNS OF STRAIN.
